Alert archive / Florida / River Flood Advisories in 2021
River Flood Advisory 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood advisory at Apr 30, 2021, 5:46 AM CDT for Jackson County, Florida. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 5:46 AM CDT (10:46 UTC)
- Expired
- Apr 30, 2021, 8:11 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chipola River at Marianna (US 90) (MALF1). The gauge peaked at 18.17 ft at Apr 29, 2021, 7:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358789, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
887
WGUS82 KTAE 301046 RRA
FLSTAE
Flood Advisory
National Weather Service Tallahassee FL
546 AM CDT Fri Apr 30 2021
...The National Weather Service in Tallahassee has issued a Flood
Advisory for the following rivers in Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1145 PM CDT.
&&
FLC063-010500-
/O.NEW.KTAE.FL.Y.0004.210430T1046Z-000000T0000Z/
/MALF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
546 AM CDT Fri Apr 30 2021
The National Weather Service in Tallahassee has issued a
* Flood Advisory for
the Chipola River at Marianna (US 90).
* From early this morning until further notice.
* At 5:00 AM CDT Friday the stage was 17.9 feet.
* Action stage is 14.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.9 feet
this morning.
* Impact...At 18.0 feet, Water begins to overflow into low lying
areas north of town near the Florida Caverns. The southern half of
the Citizens Lodge Park begins to flood. The Magnolia Road boat
ramp begins to flood.
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$1 follow-up statement
620
WGUS82 KTAE 301311
FLSTAE
Flood Advisory
National Weather Service Tallahassee FL
811 AM CDT Fri Apr 30 2021
...The Flood Advisory is cancelled for the following rivers in
Florida...
Chipola River at Marianna (US 90) affecting Jackson County.
FLC063-301415-
/O.CAN.KTAE.FL.Y.0004.000000T0000Z-210430T1311Z/
/MALF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 AM CDT Fri Apr 30 2021
...The Flood Advisory for the Chipola River at Marianna (US 90) has
been cancelled...
The Flood Advisory is cancelled for
the Chipola River at Marianna (US 90).
* At 5:00 AM CDT Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.9 feet
this morning.
&&
LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
3075 8523 3094 8532
$$
JMWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood advisory went out at Apr 30, 2:26 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 2:26 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 326 AM EDT Fri Apr 30 2021 .NEAR TERM [Through Tonight]... A weak cold front is now moving south past Montgomery and Columbus GA. It will continue south, passing the forecast area today. A few showers accompany the front right now, and this trend will continue as the front moves south. Some CAMS guidance blossoms shower coverage as the front crosses south into FLorida this afternoon, perhaps due to the local effect of seabreezes in further enhancing low-level convergence and lift. Winds will shift out of the northwest as the front passes and increase into the 10-15 mph range. The northerly winds tonight will bring in a drier air mass and end the chance of showers. .SHORT TERM [Saturday Through Sunday]... In the upper levels, a ridge will be over the region. At the surface, high pressure will be over the Southeast tomorrow with a dry air mass in place. On Sunday, high pressure will move into the Atlantic and a low will move northeastward out of Texas and into the Mississippi River Valley. POPs will be near zero tomorrow and tomorrow night. Southerly flow over the region will return Sunday. With increasing moisture POPs will be 10 to 25 percent on Sunday. Highs will be in the 80s. Lows will be in the lower 60s. .LONG TERM [Sunday Night Through Friday]... In the upper levels, a shortwave will move through the region Sunday night. Nearly zonal flow is expected midweek, then a trough late in the week. At the surface, southerly low level flow will be in place. A cold front will move through the region midweek. With low level moisture in place, a wet pattern is expected. The best chance for showers and thunderstorms will be midweek with the cold front. Highs will be in the 80s and near 90 early in the week, then in the 80s midweek. Lows will be in the 60s and near 70. && .AVIATION... [Through 06Z Saturday] Satellite imagery shows low stratus and fog over the Panhandle and southeast Alabama, expanding quickly east over the Florida Big Bend. ECP is now reporting visibility under 1SM. DHN and TLH will experience IFR cigs through sunrise. ABY and VLD are more iffy, considering a weak cold front will pass around or just before sunrise. The turn to a northwest wind would shunt the stratus deck south of the terminals. A few showers and possibly a thunderstorm will develop along the southward advancing front during the day on Friday, with the greatest chance over the Florida terminals (ECP and TLH). Have added VCSH to the TAFs to cover that possibility. Then on Friday evening, a drier air mass will filter in from the north, with clearing skies. && .MARINE... Light southwesterly winds will become moderate and northerly as a cold front moves through tonight. Tomorrow winds will become easterly and decrease in the afternoon. Moderate southerly winds will return by Sunday and remain through early next week. && .FIRE WEATHER... A weak cold front will pass from north to south across the districts today. A few showers and possibly a thunderstorm will accompany the front, with coverage being greatest as the front crosses south into Florida this afternoon. The prevalence of clouds and a few showers over the Florida zones this afternoon will hold down dispersion. In contrast, dispersion index values exceeding 75 are forecast north of a line from Dothan to Tifton, largely due to increasing northwest transport winds behind the front. A much drier air mass will trickle in from the north tonight and cover the districts on Saturday. && .HYDROLOGY... Most local rivers are steady or falling. The Withlacoochee River near Quitman is still rising. The Ochlockonee River near Concord is forecast to reach a second crest tonight. Otherwise, all rivers currently in flood stage are steady or falling. Fairly low rain chances are expected through the weekend, with the best chance for rain today. A wet pattern is expected next week. Forecast rainfall totals are less than one inch over the next five days. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 88 62 86 63 86 / 40 10 0 0 10 Panama City 82 65 82 65 81 / 30 0 0 0 20 Dothan 83 59 83 61 86 / 20 0 0 0 20 Albany 85 59 84 62 87 / 10 0 0 0 20 Valdosta 87 61 85 62 86 / 30 10 0 0 10 Cross City 86 64 87 64 87 / 20 10 0 0 10 Apalachicola 82 66 79 65 79 / 20 10 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...McD LONG TERM...McD AVIATION...Haner MARINE...McD FIRE WEATHER...Haner HYDROLOGY...McD
Nearby
River Flood Advisories in Florida, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.